MAUDE Adverse Event Report: ORGANOGENESIS PURAPLY ANTIMICROBIAL WOUND MATRIX

ORGANOGENESIS PURAPLY ANTIMICROBIAL WOUND MATRIX
Model Number 1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided suggests that it is possible that the infection may have been related to the application of puraply am, however limited information is available about the event.Infection in wounds can be caused by a multitude of different factors and although enterobacter species can cause skin and soft tissue infections, recent trends distinguish its increasing role in institutionally acquired wound infections and the occurrence of skin and soft tissue infections in previously healthy individuals in the community, occasionally as a result of multiple resistant strains.Previously submitted sep 13, 2017, but failed final acknowledgement, found during file closure activities.
 
Event or Problem Description
The patient had puraply am applied to a wound (unknown location, unknown etiology) on (b)(6) 2017.At the time of the application, the wound presented with some erythema, but was not infected and bone/tendon was not exposed.The wound was free of debris and necrotic tissue.Puraply am was placed dry and then rehydrated and in contact with the wound bed, covered with mepitel.The patient was told to follow up in one week.On the patients follow up visit on (b)(6) 2017, infection was noted as peri wound erythema, increase in wound size and cultures revealing enterobacter species.Additional information about the wound, the current status of the patient and outcome is unknown.Whether any medical or surgical intervention was required is unknown and whether the product was removed or reapplied is unknown.
 
Additional Manufacturer Narrative
This supplemental emdr (follow-up report no.001) is to correct information previously submitted in emdr mfr report #1221816-2017-00002.Specifically, the device identifier portion of the unique device identifier (udi) number listed in on the medwatch fda form 3500a was incorrect.The udi number on the initial emdr submission was (b)(4).This emdr provides the correct udi number for the product puraply antimicrobial wound matrix which is (b)(4).For the initial mdr submission the 'event type' in h1 of the fda medwatch form 3500a was listed as 'no information' because it is unclear whether the event that occured resulted in a serious injury (this was unable to be assessed due to a lack of information that was able to be obtained).For this supplemental correction however the option of 'no information' was not able to be selected for 'event type' and therefore 'serious injury' was selected, as it was the most appropriate option available (i.E.No death reported, no malfunction reported).There are no other changes to the information contained in the initial mdr submission #1221816-2017-00002.

Brand Name
PURAPLY ANTIMICROBIAL WOUND MATRIX
Common Device Name
PURAPLY ANTIMICROBIAL WOUND MATRIX
Manufacturer (Section D)
ORGANOGENESIS
150 dan road
canton MA 02021
MDR Report Key7404500
Report Number1221816-2017-00002
Device Sequence Number11315426
Product Code FRO
UDI-Device Identifier00618474000039
UDI-Public(01)00618474000039(10)AM170417.1.1D(17)2019-02-22
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K051647
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2019
Device Model Number1
Device Lot NumberAM170417.1.1D
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer08/14/2017
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;